zbMATH — the first resource for mathematics

Representation of a rational number as a sum of ninth or higher odd powers. (English) Zbl 1440.11043
Summary: In the present paper, we substantially generalize one of the results obtained in our earlier paper [the author, Int. J. Number Theory 9, No. 4, 867–876 (2013; Zbl 1268.11049)]. We present a solution of a problem of Waring type: if \(F(x_1, \ldots ,x_N)\) is a symmetric form of odd degree \(n\geq 9\) in \(N=16\cdot 2^{n-9}\) variables, then for any \(q\in \mathbb{Q}\), \(q\neq 0\), the equation \(F(x_i)=q\) has rational parametric solutions, that depend on \(n-8\) parameters.
11D72 Diophantine equations in many variables
11P05 Waring’s problem and variants
Zbl 1268.11049
Full Text: DOI Euclid
[1] A. Bremner, Geometric approach to equal sums of fifth powers, J. Number Theory 13 (1981) 337-354. · Zbl 0472.10020
[2] A. Choudhry, On equal sums of fifth powers, Indian J. Pure Appl. Math. 28 (1997) 1443-1450. · Zbl 0899.11014
[3] A. Choudhry, On sums of seventh powers, J. Number Theory 4 (2000) 266-269. · Zbl 1057.11021
[4] R.L. Ekl, New results in equal sums of like powers, Math. Comput. 67 (1998) 1309-1315. · Zbl 0914.11012
[5] L.J. Lander and T.R. Parkin, A counterexample to Euler’s sum of powers conjecture, Math. Comput. 21 (1967) 101-103. · Zbl 0153.06602
[6] L.J. Lander, T.R. Parkin, and J.L. Selfridge, A survey of equal sums of like powers, Math. Comput. 21 (1967) 446-459. · Zbl 0149.28803
[7] K.S. Rao, On sums of fifth powers, J. London Math. Soc. 9 (1934) 170-171. · JFM 60.0140.03
[8] M.A. Reynya, Symmetric homogeneous Diophantine equations of odd degree, Intern. J. Number Theory 28 (2013) 867-879. · Zbl 1268.11049
[9] H.P.F. Swinnerton-Dyer, A solution of \(A^5+B^5+C^5=D^5+E^5+F^5\), Proc. Cambridge. Phil. Soc. 48 (1952) 516-518. · Zbl 0046.26602
[10] B.L. van der Waerden, Algebra, volume 1, transl. from the seventh German edition, Springer-Verlag, New York, 1991. · Zbl 0724.12002
[11] L.E. Dickson, Terry-Escott Problem, in: L.E. Dickson, History of the theory of numbers, Vol. 2, Chelsea 1992, reprint 28 (1992) 710-711.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.